Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 67, NWS Kansas City, MO

July 28, 2015Nodaway County, Worth County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 28, 2015, 11:11 PM CDT for Nodaway County, Worth County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2015, 11:11 PM CDT (04:11 UTC)
Expired
Jul 29, 2015, 5:15 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Nodaway County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 161 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WGUS53 KEAX 290411
FFWEAX
MOC147-227-291015-
/O.NEW.KEAX.FF.W.0067.150729T0411Z-150729T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WORTH COUNTY IN NORTHWESTERN MISSOURI...
  NORTHERN NODAWAY COUNTY IN NORTHWESTERN MISSOURI...

* UNTIL 515 AM CDT WEDNESDAY
    
* AT 1109 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN IN PORTIONS OF NORTHERN NODAWAY COUNTY. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARYVILLE...GRANT CITY...BURLINGTON JUNCTION...HOPKINS...
  SKIDMORE...IRENA...SHERIDAN...PARNELL...CLEARMONT...ELMO...
  PICKERING...BRADDYVILLE...WORTH...ALLENDALE...QUITMAN...DENVER AND
  ATHELSTAN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4057 9423 4039 9422 4039 9459 4038 9460
      4026 9518 4058 9518

$$

CDB
2 follow-up statements
971 
WGUS73 KEAX 290612
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 AM CDT WED JUL 29 2015

MOC147-227-291015-
/O.CON.KEAX.FF.W.0067.000000T0000Z-150729T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-NODAWAY MO-
112 AM CDT WED JUL 29 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
WEDNESDAY FOR WORTH AND NORTHERN NODAWAY COUNTIES...

AT 109 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN HAVE MOVED SOUTH OF THE WARNED AREA. HOWEVER, RADAR 
ESTIMATES THAT UP TO THREE INCHES OF RAIN HAS FALLEN IN FAR NORTHERN 
NODAWAY COUNTY AS WELL AS WORTH COUNTY. FLASH FLOODING IS POSSIBLE 
IN THOSE AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARYVILLE...GRANT CITY...BURLINGTON JUNCTION...HOPKINS...SKIDMORE...
IRENA...SHERIDAN...PARNELL...CLEARMONT...ELMO...PICKERING...
BRADDYVILLE...WORTH...ALLENDALE...QUITMAN...DENVER AND ATHELSTAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4057 9423 4039 9422 4039 9459 4038 9460
      4026 9518 4058 9518

$$

CDB
759 
WGUS73 KEAX 291010
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT WED JUL 29 2015

MOC147-227-291020-
/O.EXP.KEAX.FF.W.0067.000000T0000Z-150729T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-NODAWAY MO-
510 AM CDT WED JUL 29 2015

...THE FLASH FLOOD WARNING FOR WORTH AND NORTHERN NODAWAY COUNTIES
WILL EXPIRE AT 515 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4057 9423 4039 9422 4039 9459 4038 9460
      4026 9518 4058 9518

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:32 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 28, 6:32 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT TUE JUL 28 2015

.SHORT TERM...(This Evening through Friday Afternoon)
Issued at 349 PM CDT TUE JUL 28 2015

A frontal boundary extending from central Minnesota southwest into
central Kansas is poised to move into forecast area tonight. In
advance of this boundary another hot day was noted across the area
with air temperatures well into the 90s and heat index values in
excess of 105 at most locations.

An strong upper level low over the northern Plains should translate east
northeast into southern Canada tonight and tomorrow pushing a cold
front through the forecast area. On-going convection in Iowa
together with new development along the boundary should sag into
northern Missouri later this evening. Given high precipitable water
values (at or above 2 inches) and the antecedent soil conditions over
north central and northeast Missouri feel flash flood watch is
warranted. Models do seem fairly progressive with the boundary once
it begins to move south so greatest threat for heavy rain should be
confined to the late evening/overnight hours. Some severe storms are
also possible over northern Missouri as boundary provides focusing
mechanism for decent instability already in place. Further south and
west the threat for organized convection looks lower as better upper
dynamics pull into the Great Lakes region.

Frontal boundary should push through the area by tomorrow morning
providing for drier conditions and cooler temperatures. Afternoon
temperatures should be about 10 degrees cooler tomorrow than today
as surface high pressure settles into the region.

For the remainder of the week, the combination of building upper
level northwest flow and surface high pressure should provide for
seasonal temperatures and generally dry conditions.

.LONG TERM...(Friday Evening through Tuesday)
Issued at 349 PM CDT TUE JUL 28 2015

For the extended periods...Saturday through Tuesday... the region
will lie under deep layer northwest flow as the ridge continues its
hold over the western CONUS. As a result temperatures through the
period will be close to normal. At this time precip chances exist
nearly each day but POPs appear low as only low amplitude waves are
expected to move by in the northwest flow.

END

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 623 PM CDT TUE JUL 28 2015

Line of thunderstorm activity expected to form north of the terminals
later this evening, and should stay north of the KC terminals,
however KSTJ will have a much better chance to see flight
restrictions due to convection in the vicinity of or right at the
terminal. Thunderstorm activity is anticipated to weaken as it moves
southward, so whether or not KMKC, KMCI, or KIXD will see convection
is unclear. Handled those sites with a TEMPO for possible convection
moving in later tonight. After 10z storm activity should cease, with
mid level clouds remaining for the next few hours. Frontal boundary
will move through tonight and along with the wind shift could bring
some high-based showers that could cause some sprinkly activity near
the terminals Wed afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ057-
     060-103>105.

     HEAT ADVISORY until 9 PM CDT this evening for KSZ025-102.

MO...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for MOZ028-
     029-037>040-043>046-053-054.

     HEAT ADVISORY until 9 PM CDT this evening for MOZ005>008-013>017-
     020>025-030>033.

     FLASH FLOOD WATCH through Wednesday morning for MOZ003>008-
     015>017.

&&

SHORT TERM...Mitchell
LONG TERM...Pietrycha
AVIATION...Leighton
Hazardous weather outlook, Jul 28, 5:20 AM CDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 AM CDT TUE JUL 28 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
520 AM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HAZARDOUS HEAT THIS AFTERNOON WITH HEAT INDEX VALUES OF 105 TO 110.

 A FEW STORMS TONIGHT MAY PRODUCE GUSTY WINDS...HAIL AND LOCALLY
 HEAVY RAINFALL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jul 28, 10:15 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT TUE JUL 28 2015

MOZ007-008-290400-
PUTNAM MO-SCHUYLER MO-
1015 PM CDT TUE JUL 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER AND EASTERN PUTNAM
COUNTIES UNTIL 1100 PM CDT...

AT 1015 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LAKE
SUNDOWN TO 8 MILES SOUTHEAST OF CENTERVILLE TO 11 MILES NORTH OF
UNIONVILLE...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...WORTHINGTON AND LIVONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4035 9235 4034 9285 4038 9286 4039 9291
      4058 9314 4060 9235
TIME...MOT...LOC 0315Z 311DEG 27KT 4080 9258 4066 9274 4064 9305

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:40 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam36 min
Jul 28, 10:15 PM CDTSpecial Weather StatementEAXPutnam, Schuyler45 min
Jul 28, 11:52 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan53 min
Jul 29, 12:38 AM CDTSpecial Weather StatementEAXSchuyler52 min
Jul 29, 1:21 AM CDTFlash Flood WarningEAXDaviess, Grundy, Linn, Livingston, Mercer, Putnam and 1 more6 hr
Jul 29, 1:28 AM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison6 hr
Jul 29, 1:40 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway50 hr
Jul 29, 2:36 AM CDTRiver Flood WarningEAXAndrew, Nodaway57 hr
Jul 29, 2:36 AM CDTRiver Flood WarningEAXBuchanan4 days
Jul 29, 2:46 AM CDTRiver Flood WarningEAXDaviess, Gentry57 hr
Jul 29, 2:46 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jul 29, 2:46 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston6 days
Jul 29, 2:55 AM CDTRiver Flood WarningEAXAtchison, Holt49 hr
Jul 29, 3:09 AM CDTAreal Flood AdvisoryEAXCaldwell, Daviess, Linn, Livingston6 hr
Jul 29, 5:25 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
Jul 29, 5:25 AM CDTRiver Flood WarningEAXCarroll, Chariton6 days
Jul 29, 5:25 AM CDTRiver Flood WarningEAXGrundy, Livingston44 hr
Jul 29, 5:46 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler37 hr
Jul 29, 5:46 AM CDTRiver Flood WarningEAXChariton, Macon3 days
Jul 29, 10:48 AM CDTRiver Flood WarningEAXAndrew, Buchanan62 hr
Jul 29, 10:56 AM CDTRiver Flood WarningEAXPlatte6 days
Jul 29, 10:56 AM CDTRiver Flood WarningEAXPlatte7 days

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.